×

zbMATH — the first resource for mathematics

On the factorization of non-commutative polynomials (in free associative algebras). (English) Zbl 1426.16025
Summary: We describe a simple approach to factorize non-commutative polynomials, that is, elements in free associative algebras (over a commutative field), into atoms (irreducible elements) based on (a special form of) their minimal linear representations. To be more specific, a correspondence between factorizations of an element and upper right blocks of zeros in the system matrix (of its representation) is established. The problem is then reduced to solving a system of polynomial equations (with at most quadratic terms) with commuting unknowns to compute appropriate transformation matrices (if possible).
MSC:
16S36 Ordinary and skew polynomial rings and semigroup rings
68W30 Symbolic computation and algebraic computation
Software:
FriCAS
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Arvind, V.; Rattan, G.; Joglekar, P., On the complexity of noncommutative polynomial factorization, (Mathematical Foundations of Computer Science 2015. Part II. Mathematical Foundations of Computer Science 2015. Part II, Lect. Notes Comput. Sci., vol. 9235, (2015), Springer: Springer Heidelberg), 38-49 · Zbl 1401.68106
[2] Baeth, N. R.; Smertnig, D., Factorization theory: from commutative to noncommutative settings, J. Algebra, 441, 475-551, (2015) · Zbl 1331.20074
[3] Bell, J. P.; Heinle, A.; Levandovskyy, V., On noncommutative finite factorization domains, Trans. Am. Math. Soc., 369, 4, 2675-2695, (2017) · Zbl 1392.16033
[4] Berstel, J.; Reutenauer, C., Noncommutative Rational Series with Applications, Encyclopedia of Mathematics and its Applications, vol. 137, (2011), Cambridge University Press: Cambridge University Press Cambridge · Zbl 1250.68007
[5] Bokut’, L. A.; Kolesnikov, P. S., Gröbner-Shirshov bases: from inception to the present time, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI), 272, Vopr. Teor. Predst. Algebr i Grupp. 7, 26-67, (2000), 345 · Zbl 1069.16026
[6] Buchberger, B., Ein algorithmisches Kriterium für die Lösbarkeit eines algebraischen Gleichungssystems, Aequ. Math., 4, 374-383, (1970) · Zbl 0212.06401
[7] Cardon, A.; Crochemore, M., Détermination de la représentation standard d’une série reconnaissable, RAIRO Inform. Théor., 14, 4, 371-379, (1980) · Zbl 0453.68024
[8] Caruso, F., Feb. 2010. Factorization of non-commutative polynomials. ArXiv e-prints.
[9] Cohn, P. M., Noncommutative unique factorization domains, Trans. Am. Math. Soc., 109, 313-331, (1963) · Zbl 0136.31203
[10] Cohn, P. M., Generalized rational identities, (Ring theory (Proc. Conf., Park City, Utah, 1971), (1972), Academic Press: Academic Press New York), 107-115
[11] Cohn, P. M., Free Rings and Their Relations, London Mathematical Society Monographs, vol. 19, (1985), Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers]: Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers] London · Zbl 0659.16001
[12] Cohn, P. M., Skew Fields, Encyclopedia of Mathematics and its Applications, vol. 57, (1995), Cambridge University Press: Cambridge University Press Cambridge, Theory of General Division Rings · Zbl 0840.16001
[13] Cohn, P. M., Further Algebra and Applications, (2003), Springer-Verlag London, Ltd.: Springer-Verlag London, Ltd. London · Zbl 1006.00001
[14] Cohn, P. M.; Reutenauer, C., A normal form in free fields, Can. J. Math., 46, 3, 517-531, (1994) · Zbl 0836.16012
[15] Cohn, P. M.; Reutenauer, C., On the construction of the free field, Int. J. Algebra Comput., 9, 3-4, 307-323, (1999), dedicated to the memory of Marcel-Paul Schützenberger · Zbl 1040.16015
[16] Cox, D. A.; Little, J.; O’Shea, D., Ideals, Varieties, and Algorithms, Undergraduate Texts in Mathematics, (2015), Springer: Springer Cham, An Introduction to Computational Algebraic Geometry and Commutative Algebra
[17] Demmel, J. W., Applied Numerical Linear Algebra, (1997), Society for Industrial and Applied Mathematics (SIAM): Society for Industrial and Applied Mathematics (SIAM) Philadelphia, PA · Zbl 0879.65017
[18] Fliess, M., Matrices de Hankel, J. Math. Pures Appl., 9, 53, 197-222, (1974) · Zbl 0315.94051
[19] Fornasini, E.; Marchesini, G., On the problems of constructing minimal realizations for two-dimensional filters, IEEE Trans. Pattern Anal. Mach. Intell., 2, 2, 172-176, (1980) · Zbl 0445.93039
[20] Fricas, 2016. {\scFriCAS} Computer Algebra System. W. Hebisch, http://axiom-wiki.newsynthesis.org/FrontPage, svn co svn://svn.code.sf.net/p/fricas/code/trunk fricas.
[21] Gantmacher, F. R., Matrizentheorie, (1986), Springer-Verlag: Springer-Verlag Berlin, with an appendix by V.B. Lidskij, with a preface by D.P. Želobenko, translated from the second Russian edition by Helmut Boseck, Dietmar Soyka and Klaus Stengert
[22] Gelfand, I.; Retakh, V.; Wilson, R. L., Quadratic linear algebras associated with factorizations of noncommutative polynomials and noncommutative differential polynomials, Sel. Math. New Ser., 7, 4, 493-523, (2001) · Zbl 0992.16025
[23] Geroldinger, A.; Halter-Koch, F., Non-unique Factorizations, Pure and Applied Mathematics (Boca Raton), vol. 278, (2006), Chapman & Hall/CRC: Chapman & Hall/CRC Boca Raton, FL, Algebraic, Combinatorial and Analytic Theory · Zbl 1117.13004
[24] Heinle, A., Levandovskyy, V., Jan. 2013. Factorization of z-homogeneous polynomials in the first (q)-Weyl algebra. ArXiv e-prints. · Zbl 1400.16001
[25] Helton, J. W.; Vinnikov, V., Linear matrix inequality representation of sets, Commun. Pure Appl. Math., 60, 5, 654-674, (2007) · Zbl 1116.15016
[26] Jordan, D. A., Unique factorisation of normal elements in noncommutative rings, Glasg. Math. J., 31, 1, 103-113, (1989) · Zbl 0672.16001
[27] Levandovskyy, V.; Heinle, A., A factorization algorithm for G-algebras and its applications, J. Symb. Comput., 85, 188-205, (2018) · Zbl 1387.13060
[28] Retakh, V., From factorizations of noncommutative polynomials to combinatorial topology, Cent. Eur. J. Math., 8, 2, 235-243, (2010) · Zbl 1207.16033
[29] Salomaa, A.; Soittola, M., Automata-Theoretic Aspects of Formal Power Series, Monographs in Computer Science, (1978), Springer-Verlag: Springer-Verlag New York, Heidelberg · Zbl 0377.68039
[30] Schrempf, K., Jan. 2017. Linearizing the word problem in (some) free fields. ArXiv e-prints. · Zbl 1400.16010
[31] Smertnig, D., Jul. 2015. Factorizations of elements in noncommutative rings: a survey. ArXiv e-prints. · Zbl 1356.16029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.